Flash Flood, Southeast
- When
- June 22, 8:20 AM AST to 9:20 AM AST
- Where
- Southeast County, Yabucoa
- Reported by
- EMERGENCY MANAGER
Small stream was reported flooding highway 3 in Yabucoa.
1 flash flood, 1 heavy rain, 1 debris flow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 22, 7:45 AM AST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
745 AM AST THU JUN 22 2006
.SYNOPSIS...STRONG HIGH PRESSURE SYSTEM WILL PERSIST ACROSS THE
NORTH CENTRAL ATLANTIC THROUGH THE WEEKEND...KEEPING A MODERATE
EAST TO SOUTH EASTERLY WIND FLOW ACROSS THE LOCAL AREA. THE NEXT
TROPICAL WAVE IS EXPECTED TO MOVE THROUGH THE LOCAL AREA ON
FRIDAY BUT MOISTURE BEHIND THE TROPICAL WAVE AXIS WILL LINGER
FRIDAY EVENING INTO SATURDAY AND IT WILL BE EXITING THE LOCAL AREA
LATE SATURDAY NIGHT. EXPECT ISOLATED TO SCATTERED SHOWERS AND
NUMEROUS TO WIDESPREAD SHOWER ACTIVITY FROM TIME TO TIME AND
THUNDERSTORMS ASSOCIATED WITH THIS MOISTURE AS TRAILING MOISTURE
MOVE AWAY FROM THE REGION. EXPECT LESS SHOWERS AND THUNDERSTORMS
OVER THE LOCAL ISLANDS AND COASTAL WATERS ON SUNDAY AND AT LEAST
THROUGH TUESDAY. BY MID WEEK...MODEL GUIDANCE ARE SUGGESTING AN
INCREASE OF MOISTURE AND SHOWERS APPROACHING THE LOCAL AREA.
&&
.MARINE...SEAS OF 6 FEET OR LESS ARE EXPECTED ACROSS THE REGIONAL
WATERS AT LEAST THROUGH THE WEEKEND. SMALL CRAFT SHOULD EXERCISE
CAUTION ACROSS THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS TODAY.
WINDS OF 12 TO 17 KNOTS ARE EXPECTED ACROSS THE OFFSHORE WATERS
TODAY...BUT SLOWLY DECREASING TONIGHT THROUGH SATURDAY.
&&
.HYDROLOGY...SATURATED SOIL OVER THE SOUTHEASTERN PARTS OF THE
ISLAND COULD BE EXPOSED FOR MORE FLASH FLOODING EVENTS ACROSS
URBANIZED LOCATIONS WITH POOR DRAINAGE AND SMALL STREAM AND ITS TRIBUTARIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 80 88 79 / 20 30 50 20
STT 83 79 84 79 / 40 40 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 4 PM AST THIS AFTERNOON FOR PRZ002-
PRZ003-PRZ004.
VI...NONE.
&&
17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 620 AM AST THU JUN 22 2006 PRZ001>013-AMZ710>750-231000- 620 AM AST THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... ABUNDANT LOW LEVEL MOISTURE EMBEDDED IN THE EASTERLY TRADE WINDS WILL INTERACT WITH THE HEATING OF THE DAY AND AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND WIDELY SCATTERED THUNDERSTORMS TODAY. OVERNIGHT ACTIVITY HAS LEFT ONE TO TWO INCHES OF RAIN ACROSS PORTIONS OF THE SOUTHEAST AND EASTERN INTERIOR AND A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FOR THOSE AREAS. ADDITIONAL SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE CARIBBEAN WATERS TO OUR EAST WILL MOVE INTO THE ISLAND DURING THE DAY...WHILE AFTERNOON SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE WEST. HEAVY RAINFALL ACROSS PORTIONS OF THE ISLAND WILL LEAD TO URBAN AND STREAM FLOODING AND ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLASH FLOODING OR RIVER FLOODING. RESIDENTS AND VISITORS ARE REMINDED TO USE EXTRA CAUTION AROUND LOCAL RIVERS AND SMALL STREAMS THROUGH THE AFTERNOON HOURS AND EVENING HOURS. MUDSLIDES ARE POSSIBLE OVER AREAS WHERE THE SOIL IS ALREADY SATURATED FROM PREVIOUS RAIN EVENTS OVER THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...AMPLE LOW LEVEL MOISTURE AND AN UNSTABLE ATMOSPHERE WILL CONTINUE TO INTERACT WITH DAY TIME HEATING...TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS EACH DAY ...WITH THE MOST SIGNIFICANT ACTIVITY OCCURRING MAINLY DURING THE AFTERNOON HOURS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. VIZ001-002-AMZ710>730-231000- 620 AM AST THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... ABUNDANT LOW LEVEL MOISTURE EMBEDDED IN THE EASTERLY TRADE WINDS WILL INTERACT WITH THE HEATING OF THE DAY AND AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TODAY...MOVING FROM THE OPEN CARIBBEAN WATERS WEST NORTHWEST ACROSS THE TERRITORY. OVERNIGHT ACTIVITY HAS LEFT ISOLATED AREAS OF HEAVY RAIN ACROSS PORTIONS OF ST CROIX. ADDITIONAL SHOWERS AND THUNDERSTORMS EXTENDING FROM THE LEEWARD ISLANDS WEST NORTHWEST ACROSS THE CARIBBEAN WATERS WILL MOVE INTO THE AREA DURING THE DAY AND COULD PRODUCE PERIODS OF HEAVY RAINFALL LEADING TO URBAN AND STREAM FLOODING. .DAYS TWO THROUGH SEVEN...AMPLE LOW LEVEL MOISTURE AND AN UNSTABLE ATMOSPHERE WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS AND WATERS EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 flash flood, 1 heavy rain, 1 debris flow. Local standard time, as filed.
Small stream was reported flooding highway 3 in Yabucoa.
River Maunabo level was reported high but within its banks.
A landslide was reported along Highway 3, La Pica sector in Yabucoa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521288, 5521289, 5521386.